Phulbani: At least 46 indoor patients including about 10 women at the District Headquarters Hospital suddenly fell ill after being administered a particular batch of an anti-biotic injection. Some of the patients complained of nausea, head reeling, vomiting, fever and loose motion after they were injected with the anti-biotic last night.
"Sefataxin Salbuetam 1.5 gm each was administered to patients," Dr. Jatin Patnaik Additional District Medical Officer (ADMO) said. Soon after the incident, the patients and their attendants became panicked and attacked health service staff including doctors and nurses working in the hospital which resulted an unpleasant situation there.
Immediately, the patients who suffered from the reaction, were administered with other injection like chrolofpheneramin, Paracetamol, Primocox as preventive. The condition of all patients were stable, the ADMO said.
Drug Inspector, Kandhamal district, rushed to the scene and has seized all the injection vials from the stock in the store and some syringes used last night. It was unexpected, accidental and perhaps due to the reaction of the injection, the ADMO opined.